Levofloxacin-Induced Bilateral Achilles Tendinopathy
The fluoroquinolones, a group of antibiotics with a broad spectrum of activity, are being used more frequently for the management of infections.1,2 Although the fluoroquinolones are generally well tolerated, uncommon but serious complications have been reported.3 Fluoroquinolone-induced tendinopathy is a debilitating but rare complication that is of particular concern. The incidence rate has been estimated at between 15 and 20 per 100 000 patients treated.4,5 Until recently, case reports have implicated only the older fluoroquinolones, such as norfloxacin, ofloxacin, and ciprofloxacin.5-9 To date, there has been just one report from North America of levofloxacin-induced tendinopathy.10 We report a similar case and review the literature on fluoroquinolone-induced tendinopathy.
After publication of a manuscript in the CJHP, the authors of the manuscript must obtain written permission from the CSHP (email@example.com) before reproducing any text, figures, tables, or illustrations from the work in future works of their own. If a submitted manuscript is declined for publication in the CJHP, all said rights shall revert to the authors. Please note that any forms (e.g., preprinted orders and patient intake forms) used by a specific hospital or other health care facility and included as illustrative material with a manuscript are exempt from this copyright transfer. The CJHP will require a letter from the hospital or health care facility granting permission to publish the document(s).
Copyright © Canadian Society of Hospital Pharmacists.